The cause was that she had cold symptoms such as sore throat after catching a cold. The parents first bought four medicines: painkillers, anti-inflammatory drugs, cold drugs, and salivation drugs for her to take. However, the symptoms of the child seemed to have worsened, so her

2025/05/1404:41:35 regimen 1260

interviewed experts: Deputy Director of pharmacist at Xiangya Hospital of Central South University Yan Min

Global Times Health Client Reporter Wang Bingjie

Recently, an 11-year-old girl in Changsha, Hunan was admitted to the hospital for severe liver function damage. The cause was that she had cold symptoms such as sore throat after catching a cold. The parents first bought four medicines: painkillers, anti-inflammatory drugs, cold drugs, and salivation drugs for her to take. However, the symptoms of the child seemed to have worsened, so her family asked her to take three medicines such as antiviral cold drugs and stomach drugs. The symptoms still did not improve and there was abdominal pain. Only then did they seek medical examination. At present, the child is still under further treatment and observation.

The cause was that she had cold symptoms such as sore throat after catching a cold. The parents first bought four medicines: painkillers, anti-inflammatory drugs, cold drugs, and salivation drugs for her to take. However, the symptoms of the child seemed to have worsened, so her  - DayDayNews

Yan Min, deputy director of Xiangya Hospital of Central South University, told the "Global Times Health Client" reporter that it is often said in clinical practice that "children are not a smaller version of adults." Because children's liver has weak metabolic ability to drugs, taking medication without authorization will increase the burden on the liver and prone to toxic reactions. When the drug is damaged by liver, nausea, vomiting, upper abdominal pain, and general fatigue can appear. The symptoms are similar to gastrointestinal colds. Many people mistakenly believe that "the cold is aggravated" and will continue to take medicine or dosage, so the condition becomes worse and worse.

Experts said that the development patterns of diseases in children and adults are different, and the medication rules are also different. Do not break a piece of adult medicine and take it. At present, most cold medicines do not have the recommended dosages for infants and young children under 2 years old, and in principle they should not be used; children over 2 years old still need to be cautious when taking medicines. The first choice is acetaminophen and ibuprofen , which is best taken under the guidance of a doctor.

Before taking the medicine, determine whether it is necessary. The early stage of a common cold can be manifested as itchy throat, sneezing, nasal congestion, and clear water-like nasal discharge. Generally, there are no systemic symptoms such as fever and can heal itself within one week. Therefore, if you can do not use medicine, you will not use it, and if you can do less medicine, you will not use it.

Influenza is often an acute onset. Systemic symptoms such as chills and sudden high fever may occur in the early stage. The body temperature can reach 39℃ or above, accompanied by headaches, general soreness, and mild respiratory symptoms. Some patients have nasal congestion and runny nose, or gastrointestinal symptoms such as nausea and vomiting, diarrhea, etc. This type of cold requires medical treatment as soon as possible. Using common cold medicine without authorization will not only be useless, but will also delay treatment.

e eating mixed and adding more doses will cause "overlapping" side effects. for treating fever and sore throat, acetaminophen is the most commonly used antipyretic analgesic drug, with low adverse risk, but excessive use can cause liver damage to and liver failure. The daily use of acetaminophen in adults should not exceed 4 grams; in order to stop the nose, cold medicines often add chlorphenamine maleate , but there will be symptoms of laxative symptoms. When the dosage is too high, it will aggravate drowsiness ; dextromethorphan is mostly used to treat cough caused by colds, but excessive use can cause headaches and dizziness, bronchospasm , respiratory depression, etc.; decongestant cold medicines such as pseudoephedrine can relieve nasal congestion, and excessive intake can easily cause heart discomfort such as pneumonia.

Cold medicines are mostly over-the-counter medicines. Generally, medications are safe and effective within the recommended dose range, and the proportion of serious adverse reactions is extremely low. However, as the dose increases, especially when the drug is overdose, the incidence will increase significantly. It should be noted that although the product names are different, most cold medicines and antipyretic drugs have overlapping ingredients. If taken "mixed" with them, they may be repetitive and overdose intake of single or multiple ingredients, "magnification" side effects, and even liver and kidney toxicity. For example, a tablet of phenolic omeletide contains 325 mg of acetaminophen, and each tablet of phenolic omeletide contains 500 mg of acetaminophen. The two are easily overloaded when taken together.

If you have a cold, patients can "refer to the numbers" according to the symptoms. It is best to choose one of the two cold medicines and antipyretic drugs; if there is only a single symptom, the first choice is the single ingredient medicine, at most no more than two; if there are multiple symptoms such as headache, nasal congestion, cough, etc., only one compound cold medicine is taken.

determine whether it is a compound preparation. You can see whether the drug name contains words such as "ammonia", "phenol", "min", "ma", "mei", "compound". The first two represent "acetaminophen", "min" and "namin" represent containing chlorphenamine maleate, and "mei" is the abbreviation of dextromethorphan. It is best not to take Chinese and Western medicines together. To achieve therapeutic effect, some Chinese patent medicines will add sufficient Western medicine ingredients. For example, Yinqiao Jiedu Tablets , antipyretic thrombus, etc. all contain acetaminophen, cold clearing , cold spirit, etc. also contain chlorphenamine maleate. If you take Chinese and Western medicines together, you are likely to consume double the dose.

do not use NSAIDs in combination. Nonsteroidal anti-inflammatory drugs such as ibuprofen, naproxen , aspirin, diclofenac sodium , etc. can reduce fever and analgesic, but the mechanism of action is similar and the adverse reactions are different. The more common are gastrointestinal, liver and kidney function damage. If you take 2 or more types at the same time, nausea and vomiting will occur in mild cases, and gastrointestinal bleeding will occur in severe cases.

identify the common name and read the manual. To sum up, when purchasing drugs, you need to identify the common name of the drug, not the product name. This is because a drug has only one common name, which represents the effective ingredient for treating diseases, and the product name represents the products of different manufacturers. Read the instructions carefully before taking the medicine, which one has annotation on the dosage limit, which drugs should not be taken with, and how to use it. At the same time, pay attention to contraindications, adverse reactions and precautions, and do not add dosage or increase the number of times at will.

Experts suggest that after catching a cold, it is recommended to rest more and drink more water. If the effect is not good or new symptoms appear, seek medical treatment as soon as possible and take targeted medication. ▲

regimen Category Latest News